Ask a doctor

Retin-A and Botox Safe After Rhinoplasty?

I had Rhinoplasty at the end of August this year and would like to start using Retin-A cream on my face, and also have Botox for upper face and crows feet. Are there any risks with these treatments so soon (two months) after rhinoplasty? Can the Vitamin A in Retin-A affect the nose negatively?

Doctor Answers (13)

Retin-A and Botox after rhinoplasty

+2

Both Retin-A and Botox are certainly acceptable treatments two months after rhinoplasty. There are no contraindications whatsoever, and no negative effects for either drugs in regards to a prior rhinoplasty.

Web reference: http://www.seattlefacial.com

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 52 reviews

Retin-A, Botox shouldn't be a problem after Rhinoplasty at this point

+1

You are far enough out from Rhinoplasty that you can use both of these products.  Remember the Retin-A can always make the skin a little irritated so you may want to start out with a smaller percentage dose. You will have no problems with Botox at this point. Good luck.

Dr. Miller

Edison Facial Plastic Surgeon
4.5 out of 5 stars 22 reviews

Retin A and Botox after Rhinoplasty

+1

Some noses develop a significant proliferation of tiny blood vessels called capillaries in the skin; usually on the top of the nose. Retin A may make you more susceptible for facial redness from the direct effect of its use, however, many patients that do develop the blood vessels after the rhinoplasty probably did not use the Retin A. I am not aware of a potential problem with the use of Botox for Crow’s feet after a rhinoplasty, but check with your plastic surgeon.

Web reference: http://www.thenyac.com

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

As for Botox it is best to wait about 4-6 weeks, Retin A when the swelling is down

+1

If you use Retin-A on the skin when there is edema you will experience more irritation and peeling.

Using Botox earlier than 4-6 weeks may not be as effective due to the edema around the muscles.between the eyebrows.

San Diego Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

Use of Botox and Retin-A after Rhinoplasty

+1

The proliferative phase of wound healing is complete at 6 weeks postoperatively. In my opinion use of Botox or Retin-A are reasonable to commence at 8 weeks postoperatively.

Web reference: http://www.bodysculptor.com/injectables.html

Chicago Plastic Surgeon
5.0 out of 5 stars 39 reviews

Botox and retin A after rhinoplasty

+1

At 2 months after a rhinoplasty, I see no reason not to restart Botox and Retin A .  If the skin was irritated from tape, then I would hold off the Retin-A , but this should not be a problem at 2 months.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

You should be fine

+1

If you have had an unremarkable (that is, no complications), you should be abble to use both produucts without a problem.  You may want to run it by the surgeon, but you should be fine.

sek

Dallas Plastic Surgeon
4.5 out of 5 stars 44 reviews

RetinA & Botox after Rhinoplasty

+1

Botox can be resumed one week after rhinoplasty.

Retin-A can be started one month after rhinoplasty. Any earlier can lead to increased irritation of the nasal skin or the lower eyelid and cheek areas.

Regards

Web reference: http://www.janjufacialsurgery.com

Bedminster Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Botox and Retin-A after rhinoplasty

+1

 There are no contraindications for using Retin-A or Botox after a rhinoplasty.  My only recommendation is that you wait until you've healed from the surgery and the swelling has resolved.  This may take 2-3 weeks.

Best of luck, 

Dr. Karam

San Diego Facial Plastic Surgeon
4.5 out of 5 stars 70 reviews

Retin-A potentially helpful after Rhinoplasty

+1

Hi Ella

If you have been off the Retin A for a while, remember to ease back into it. Generally the skin will have a certain tolerance for the irritating effects of the Retin A. The goal after all is to look better and not to make the skin red, flaky and feeling like it is on fire. I usually recommend restarting a frequency that it much less often than what you had been successfully using the product at. For example if you had been using Retin A every other night, start using it every 4 or 5th night for 6 weeks, then increase by one day and allow the skin to adjust for another 6 weeks.

This will gently return you to a frequency that the skin will tolerate with no significant skin irritation. If this does occur, decrease the frequency and work patient back to what does work for you. Don't assume that if you had been using the product ever day, that this will be what your skin will be happy with.

One of the documented effects of Retin A is to thicken the epithelium. This generally is beneficial for the face as well as the nose and can help bridge and hide small surface irregularities that can develop after rhinoplasty.

Web reference: http://www.lidlift.com

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.